Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 97, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 1, 2008, 1:48 PM EDT for Grayson County, Smyth County, Wythe County, Virginia. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 1:48 PM EDT (17:48 UTC)
- Expired
- Jun 1, 2008, 2:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Grayson County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 1:52 PM EDT | HAIL 0.75 | 1 E Adwolf, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 011748
SVRRNK
VAC077-173-197-011845-
/O.NEW.KRNK.SV.W.0097.080601T1748Z-080601T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
148 PM EDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
SMYTH COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 245 PM EDT.
* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ADWOLF...OR NEAR MARION...AND MOVING EAST AT 22 MPH.
* LOCATIONS IMPACTED INCLUDE...
THOMAS BRIDGE...
SUGAR GROVE...
FLATRIDGE...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3692 8157 3684 8114 3659 8127 3673 8165
3694 8182
TIME...MOT...LOC 1748Z 290DEG 19KT 3678 8156
$$
WERT2 follow-up statements
000
WWUS51 KRNK 011824
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT SUN JUN 1 2008
VAC077-173-197-011845-
/O.CON.KRNK.SV.W.0097.000000T0000Z-080601T1845Z/
GRAYSON VA-SMYTH VA-WYTHE VA-
221 PM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN WYTHE...SMYTH AND WESTERN GRAYSON COUNTIES...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A NEARLY STATIONARY LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHILHOWIE TO FLATRIDGE...OR ALONG A LINE EXTENDING FROM CHILHOWIE TO
7 MILES SOUTHEAST OF SUGAR GROVE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALTVILLE...ADWOLF...TROUT DALE AND THOMAS BRIDGE.
HEAVY RAINS WERE ACCOMPANYING THESE STORMS. A FLASH FLOOD WARNING IS
ALSO IN EFFECT FOR SMYTH COUNTY UNTIL 800 PM EDT.
IF THREATENING WEATHER APPROACHES...PLEASE SEEK SHELTER INDOORS
IMMEDIATELY...PREFERABLY ABOVE GROUND LEVEL IN CASE OF FLOODING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3692 8157 3684 8114 3659 8127 3673 8165
3694 8182
TIME...MOT...LOC 1821Z 044DEG 3KT 3684 8170 3670 8131
$$
WERT000
WWUS51 KRNK 011843
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT SUN JUN 1 2008
VAC077-173-197-011850-
/O.EXP.KRNK.SV.W.0097.000000T0000Z-080601T1845Z/
GRAYSON VA-SMYTH VA-WYTHE VA-
240 PM EDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WYTHE...SMYTH AND
WESTERN GRAYSON COUNTIES EXPIRES AT 245 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...WIDESPREAD THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL
WILL CONTINUE OVER PORTIONS OF THE AREA FOR THE NEXT COUPLE OF
HOURS. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SMYTH COUNTY. RESIDENTS IN SMYTH COUNTY SHOULD AVOID LOW WATER
CROSSINGS AND NOT ATTEMPT TO CROSS THROUGH FLOODED ROADWAYS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3692 8157 3684 8114 3659 8127 3673 8165
3694 8182
TIME...MOT...LOC 1840Z 044DEG 3KT 3683 8171 3669 8132
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:38 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 10:38 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1038 AM EDT SUN JUN 1 2008 .SYNOPSIS... A COLD FRONT WILL CONTINUE ITS TRAVELS THROUGH AND THEN SOUTH OF THE AREA TODAY. HIGH PRESSURE WILL BUILD BRIEFLY INTO THE REGION ON MONDAY. ANOTHER FRONTAL BOUNDARY WILL STALL OVER THE REGION TUESDAY INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... SERIES OF WEAK MESOSCALE VORTICITY CENTERS EMBEDDED IN WESTERLY FLOW OVER MID ATLANTIC REGION...AND PROXIMITY OF OLD DECAYING COOL FRONT WILL MAINTAIN A CONTINUED THREAT OF WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE BLACKSBURG FORECAST AREA THIS AFTERNOON INTO THIS EVENING. MODIFIED SOUNDINGS OVER AREA REVEAL THE POTENTIAL OF LIFTED INDEX VALUES IN THE -2 TO -4 RANGE WITH CONVECTIVE AVAILABLE POTENTIAL ENERGY EXCEEDING 1000 J/KG. DESPITE SOME THERMODYANMIC SUPPORT FOR CONVECTION...SIGNIFICANT DYNAMIC FORCING IS LACKING...AND SIMILAR TO YESTERDAY...PERSISTENT DEEP WESTERLY WIND FLOW OVER REGION WILL RESULT IN CONVECTION BEING FAVORED OVER UPSLOPE AREAS OF THE EXTREME WEST...AND PERHAPS ACROSS THE EXTREME SOUTH WHICH WILL BE CLOSER TO DECAYING FRONTAL BOUNDARY. PLENTY OF MID AND HIGH LEVEL DEBRIS CLOUDS FROM UPSTREAM CONVECTION LAST NIGHT MAY HELP TO LIMIT AMOUNT OF INSOLATION OVER BLACKSBURG AREA A BIT MORE THAN YESTERDAY...SO FORECAST HIGHS OF AROUND 5 DEGREES F. COOLER THAN YESTERDAY STILL LOOK GOOD. HOWEVER...RESULTING TEMPERATURES IN THE MID-UPPER 70S WEST TO THE LOWER-MID 80S EAST WILL STILL EXCEED CONVECTIVE TEMPERATURE CONSIDERING LITTLE OR NO SIGNIFICANT CHANGE IN AIRMASS EXPECTED THROUGHOUT THE DAY. APPROACH OF SURFACE RIDGE AND SOMEWHAT DRIER AND MORE STABLE AIR WILL ARRIVE TONIGHT...ALLOWING FOR DISSIPATION OF ANY REMAINING CONVECTION BY MID TO LATE EVENING ALONG WITH GRADUAL CLEARING OF THE SKY. DECOUPLING OF LOWER ATMOPSHERE WITH ARRIVAL OF SURFACE RIDGE AND ASSOCIATED SUBSIDENCE OVER RELATIVELY MOIST BOUNDARY LAYER MAY RESULT IN DEVELOPMENT OF SOME PATCHY VALLEY FOG...BUT CONFIDENCE NOT YET HIGH ENOUGH TO INCLUDE IN GRIDS AT THE PRESENT TIME. && .SHORT TERM /MONDAY THROUGH TUESDAY/... MONDAY INTO MONDAY NIGHT THE HIGH PRESSURE WILL PROGRESS OVERHEAD AND THEN SHIFT TO THE EAST OF THE REGION. A DRY FORECAST...LIMITED CLOUD COVER...AND TEMPERATURES AROUND THE AVERAGE OF THE MET/MAV IS IN THE FORECAST WITH ADJUSTMENTS MADE FOR LOCAL BIASES. LATE MONDAY NIGHT WE SHOULD START TO SEE CLOUD COVER IN THE WEST START TO INCREASE AS SOUTHERLY FLOW IN ADVANCE OF OUR NEXT WEATHER SYSTEM DEVELOPS. ON TUESDAY...AN APPROACHING COLD FRONT SHOULD HELP TO DEVELOP SHOWERS IN THE MOUNTAINS OF WV SOUTH INTO NORTH CAROLINA DURING THE MORNING. BY THE AFTERNOON...SCATTERED COVERAGE EAST TO AROUND THE BLUE RIDGE ALONG WIT THUNDERSTORMS WILL BE POSSIBLE. PRECIPITATION ALSO WILL BE POSSIBLE EAST OF THE BLUE RIDGE GENERALLY IN AREAS NORTH OF ROUTE 460. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... FRONT WILL BE WAVERING AROUND OUR FORECAST AREA INTO THURSDAY NIGHT BEFORE RIDGE BUILDS IN EARNEST FRI-SAT. THIS WILL KEEP THE THREAT OF SHOWERS/STORMS AROUND FOR MOST OF THE PERIOD...DROPPING TO TYPICAL SUMMERTIME ATMOSPHERE TOWARD THE WEEKEND. FOLLOWED HPC/00Z ECWMF BLEND FOR THIS PERIOD. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED AT MOST LOCATIONS THE NEXT 24 HOURS. THE EXCEPTION WILL BE SOME POCKETS OF MVFR CIGS/VSBYS IN ASSOCIATION WITH SCATTERED SHRA/TSRA THAT WILL TRAVERSE MAINLY SOUTHERN PORTIONS OF THE AREA TODAY. ANY REDUCTION OF FLIGHT RULES BELOW VFR SHOULD BE SHORT LIVED...LESS THAN AN HOUR...AT ANY ONE GIVEN LOCATION. WINDS TODAY WILL BE PRIMARILY FROM A WESTERLY DIRECTION AND GAIN SURFACE GUSTS IN THE 15 TO 20 KT RANGE WITH SOME HIGHER GUSTS AT ELEVATION BY MID-DAY. TONIGHT...DRY AIR MOVING INTO THE AREA SHOULD ALLOW FOR A GRADUAL DECREASE IN CLOUD COVER AND WIND SPEED. MAY SEE SOME MVFR LIGHT FOG IN THE GREENBRIER VALLEY OF SE WV AT KLWB. HIGH PRESSURE WILL COVER THE AREA MONDAY BRINGING VFR CONDITIONS WITH LIGHT WINDS. YET ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT OR WEDNESDAY. THIS WILL BRING ANOTHER THREAT OF SHOWERS AND TSTMS WITH PERIODS OF MVFR...POSSIBLY IFR CONDITIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...WERT SHORT TERM...DS LONG TERM...WP AVIATION...DS/JJ
Hazardous weather outlook, Jun 1, 10:12 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1012 AM EDT SUN JUN 1 2008 NCZ001>006-018>020-VAZ007-009-010-012-013-015>017-032-033-043>047- 058-059-021415- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-GRAYSON-CARROLL-FLOYD- PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1012 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON INTO THIS EVENING. SOME OF THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF PRODUCING PENNY SIZED HAIL OR WIND GUSTS TO 60 MPH. ANY STORMS WHICH DO DEVELOP ARE EXPECTED TO DISSIPATE BY OR SHORTLY AFTER SUNSET AS SURFACE TEMPERATURES BEGIN TO COOL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011-014-018>020-022>024-034-035-WVZ042>045-021415- GILES-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 1012 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Special weather statement, Jun 1, 9:11 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 911 AM EDT SUN JUN 1 2008 NCZ001-018-011415- WATAUGA NC-ASHE NC- 911 AM EDT SUN JUN 1 2008 AT 906 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BEECH MOUNTAIN...OR ABOUT 6 MILES WEST OF PEORIA...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR THE TOWNS OF REESE AND SUGAR GROVE AROUND 920 AM EDT...NEAR SILVERSTONE AND SUGAR GROVE AROUND 925 AM EDT...NEAR BOONE AND MOSES CONE MEMORIAL PARK AROUND 930 AM EDT...AND NEAR TODD AND TROUT AROUND 940 AM EDT... LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE HALF INCH IN LESS THAN 30 MINUTES...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
Special weather statement, Jun 1, 11:51 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1151 AM EDT SUN JUN 1 2008 NCZ001-002-018-VAZ007-009-010-012-015-016-011700- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...WYTHEVILLE...INDEPENDENCE...GALAX 1151 AM EDT SUN JUN 1 2008 AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING OVER EXTREME SOUTHWEST VIRGINIA ONTO THE HIGHLANDS OF NORTHWESTERN NORTH CAROLINA. ALL STORMS WERE MOVING EAST AT AROUND 30 MPH. MOST OF THE ACTIVITY THROUGH 100 PM EDT WILL REMAIN FROM NEAR WYTHEVILLE...AND POINTS TO THE SOUTH AND WEST. SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE HALF INCH IN LESS THAN 30 MINUTES...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
Special weather statement, Jun 1, 12:55 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1255 PM EDT SUN JUN 1 2008 NCZ001-002-018-011800- ASHE-ALLEGHANY NC-WATAUGA- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE 1255 PM EDT SUN JUN 1 2008 AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED WIDELY SCATTERED THUNDERSTORMS MOVING EAST AT 30 MPH INTO THE HIGHLANDS OF EXTREME SOUTHWESTERN VIRGINIA INTO THE MOUNTAINS OF NORTHWESTERN NORTH CAROLINA. AREAL COVERAGE AND INTENSITY OF THE STORMS IS EXPECTED TO INCREASE AS THE AFTERNOON PROGRESSES. SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE INCH IN LESS THAN AN HOUR...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. VAZ007-009-010-012-015-016-011800- TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-CARROLL- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... WYTHEVILLE...INDEPENDENCE...GALAX 1255 PM EDT SUN JUN 1 2008 AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP OVER EXTREME SOUTHWEST VIRGINIA ONTO THE HIGHLANDS OF NORTHWESTERN NORTH CAROLINA. ALL STORMS WERE MOVING EAST AT AROUND 30 MPH. MOST OF THE ACTIVITY THROUGH 200 PM EDT WILL REMAIN FROM BETWEEN RICHLANDS AND SALTVILLE EAST TO BETWEEN WYTHEVILLE AND INDEPENDENCE. SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE INCH IN LESS THAN ONE HOUR...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:07 PM EDT | Flash Flood Warning | RNK | Smyth | 5 hr |
| Jun 1, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 54 min |
| Jun 1, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 49 min |
| Jun 1, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, City of Covington | 57 min |
| Jun 1, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Rockbridge | 53 min |
| Jun 1, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham | 60 min |
| Jun 1, 7:06 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.